Funnel Cloud, Plaquemines
- When
- November 2, 9:55 AM CST
- Where
- Plaquemines County, 6 mi S of Belle Chasse
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 29.544, -89.820 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 2, 3:50 AM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 AM CST TUE NOV 2 2004 .DISCUSSION... THE MAIN FEATURE TO FOCUS ON TODAY WILL BE THE CUT OFF UPPER LEVEL LOW RESIDING IN EASTERN NEW MEXICO AND WESTERN TEXAS. HOWEVER...ANOTHER WEAKER SYSTEM WILL ALSO AFFECT THE CWA TODAY. IN THE CENTRAL GULF OF MEXICO...A WEAK TROUGH AND ASSOCIATED VORTICITY MAXIMA WILL CONTINUE TO SERVE AS A FOCUS OF FEW SHOWERS AND THUNDERSTORMS IN OUR EASTERN COASTAL WATERS AND FAR EASTERN COUNTIES THIS ELONGATED TROUGH WILL SLOWLY SLIDE TO THE WEST INTO SOUTHEAST LOUISIANA THIS EVENING. AT THE SAME TIME...DIURNAL HEATING WILL HELP DESTABILIZE THE ATMOSPHERE ENOUGH TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS. THE THUNDERSTORM ACTIVITY WOULD BE MORE HIGHLY SUPPRESSED DUE TO DRY AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...BUT ENOUGH FORCING ALONG THE ELONGATED TROUGH FROM 850 TO 700MB WILL PROVIDE ENOUGH LIFT TO OVERCOME THE MIDLEVEL CAP...ALLOWING FOR CHANCE POPS IN THE REGION. AS THE WEAK TROUGH SLIDES TO THE WEST...THE STRONG UPPER LEVEL LOW IN TEXAS AND NEW MEXICO WILL SLOWLY BEGIN TO LIFT OUT TO THE NORTHEAST. SEVERAL PIECES OF ENERGY...AND ASSOCIATED JET STREAKS WILL SWING AROUND THE BASE OF THE LOW AND INTO THE WESTERN GULF AND LOUISIANA THROUGH THE DAY. THE MIDLEVEL TROUGH IN THE REGION WILL COMBINE WITH THE LARGER TROUGH TO THE WEST AS THE DAY PROCEEDS. IT APPEARS THAT THE BEST DEEP LAYER MOISTURE PLUME...AND ASSOCIATED LIFT WILL REMAIN WEST OF OUR CWA UNTIL THIS EVENING. DUE TO THE SLOW MOVEMENT OF THE OVERALL SYSTEM...EXPECT THE MOISTURE PLUME TO SLOWLY TRANSIT OVER OUR CWA TONIGHT INTO TOMORROW MORNING. HIGHER PRECIPITABLE WATER VALUES WILL ADVECT INTO THE AREA...ALLOWING FOR A HEAVY RAIN EVENT TO SET UP ACROSS THE STATE TONIGHT. HOWEVER...THE UPPER LEVEL LOW AND OVERALL PATTERN WILL BEGIN TO TURN MORE PROGRESSIVE LATE TONIGHT INTO TOMORROW. THIS WILL ALLOW THE MOISTURE TO PULL EAST INTO OUR EASTERN CWA AND ALABAMA. EXPECT THIS PLUME TO EXIT COASTAL MISSISSIPPI AREA TOMORROW EVENING. THE EXTENDED PERIOD IS STILL ON TRACK...WITH A DEEP UPPER LEVEL TROUGH DEVELOPING ACROSS THE EASTERN UNITED STATES...ALLOWING FOR A MUCH COOLER SCENARIO IN THE REGION. && PRELIMINARY POINT TEMP/POPS... MCB 82 69 73 53 / 50 80 40 00 BTR 84 70 75 53 / 40 80 40 00 MSY 87 73 77 59 / 30 80 60 00 GPT 84 73 76 58 / 30 80 80 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CST TUE NOV 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 630 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY AND TONIGHT... ...SYNOPSIS... AN UPPER LEVEL LOW...AND A COLD FRONT WILL MOVE FROM TEXAS INTO LOUISIANA. ...DISCUSSION... THE UPPER LEVEL LOW...COMBINED WITH STRONG WINDS ALOFT...AND AMPLE HEATING ACROSS THE REGION TODAY WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI IN THE AFTERNOON HOURS. OVERNIGHT...A DEEP MOISTURE PLUME WILL SLIDE INTO THE REGION. THIS MOISTURE PLUME WILL BE ASSOCIATED WITH STRONG DYNAMICS IN ADVANCE OF THE UPPER LEVEL LOW. AS A RESULT...AMPLE LIFT WILL BE IN PLACE. WIDESPREAD SHOWER AND THUNDERSTORM WILL DEVELOP OVER THE AREA...AND SLOWLY SLIDE EAST...AS THE UPPER LEVEL LOW PULLS INTO THE OHIO VALLEY. DUE TO THE SLOW MOVEMENT OF THE ACTIVITY...LOCALLY HEAVY RAINFALL CAN BE EXPECTED. BRIEF GUSTY WINDS AND LIGHTNING CAN ALSO BE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT AREAS OF COASTAL MISSISSIPPI AND FAR SOUTHEAST LOUISIANA ON WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN AWARE OF THE UPCOMING WEATHER SITUATION TUESDAY THROUGH WEDNESDAY MORNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG HOUMA 29.58N 90.71W
11/02/2004 TERREBONNE LA EMERGENCY MNGR
THUNDERSTORM WIND DAMAGE OR POSSIBLE TORNADO DAMAGED A
HOUSE AND BUILDING ON EAST SIDE OF HOUMA. EMERGENCY
MANAGER ENROUTE INVESTIGATING DAMAGE.
&&The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431128.